Alert archive / Ohio / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at May 14, 2022, 5:37 PM EDT for Putnam County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2022, 5:37 PM EDT (21:37 UTC)
- Expired
- May 14, 2022, 9:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 154 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067
WGUS53 KIWX 142137
FFWIWX
OHC137-150130-
/O.NEW.KIWX.FF.W.0002.220514T2137Z-220515T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
537 PM EDT Sat May 14 2022
The National Weather Service in Northern Indiana has issued a
* Flash Flood Warning for...
East Central Putnam County in west central Ohio...
* Until 930 PM EDT.
* At 535 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 2 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pandora and Gilboa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4105 8393 4109 8388 4104 8388 4100 8388
4096 8388 4094 8388 4092 8388 4092 8390
4092 8395 4092 8398 4092 8399 4095 8406
4095 8407
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 2 HOURS
$$
PBM1 follow-up statement
916
WGUS73 KIWX 150126
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
926 PM EDT Sat May 14 2022
OHC137-150136-
/O.EXP.KIWX.FF.W.0002.000000T0000Z-220515T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Putnam OH-
926 PM EDT Sat May 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT THIS EVENING FOR
EAST CENTRAL PUTNAM COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 4105 8393 4109 8388 4104 8388 4100 8388
4096 8388 4094 8388 4092 8388 4092 8390
4092 8395 4092 8398 4092 8399 4095 8406
4095 8407
$$
IWXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 14, 2:23 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 14, 2:23 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 223 PM EDT Sat May 14 2022 .SYNOPSIS... Issued at 223 PM EDT Sat May 14 2022 Scattered showers and thunderstorms are expected this afternoon into early this evening. Another round of showers and chances for storms arrive late Sunday afternoon into Sunday night. This will be followed by dry and cooler conditions early next week. && .SHORT TERM...(This Afternoon through Sunday Night) Issued at 223 PM EDT Sat May 14 2022 Isolated to scattered convection will accompany a weak frontal zone and associated moisture axis from west to east this afternoon into early this evening. MLCAPE values are not all that impressive near 1000 j/kg as mid level lapse rates trend moist adiabatic. Dry air entrainment and little in the way of flow/forcing aloft will also limit organization to a few multicell clusters and redevelopment/quick collapse along any outflows. With that said, a few stronger cores could pose a non-zero wind threat with DCAPE's near 1000 j/kg this afternoon. The boundary layer cools/stabilizes and the corridor of weak low level convergence shifts offs to the east by mid evening. This will leave quiet/dry wx in its wake overnight into Sunday morning. Rain and thunder chances return later Sunday afternoon into Sunday night as a Pacific Northwest shortwave amplifies quickly east through the Upper Midwest and Great Lakes during this time. Deep layer forcing appears sufficient for higher end PoPs, though there is some lingering concern that convection across the Mid MS/OH Valleys could impact northward moisture transport a bit. Have held PoPs in the mid chance to likely range as a result, highest during the evening and early overnight hours. The threat for severe storms should bypass ssw of the local area late Sun aftn-eve. && .LONG TERM...(Monday through Saturday) Issued at 223 PM EDT Sat May 14 2022 Cooler and drier air will filter in Monday into Tuesday on the backside of the upper trough reaching the Northeast US. A transition to quasi-zonal flow in expected into the middle of the week with a warm front developing across the Mid MS/western OH Valleys. Weak flow embedded impulses and associated warm advection over the frontal zone will provide periodic chances for rain Wednesday into Thursday. Southwest flow then deepens in response to upstream Western CONUS troughing Friday into Saturday. This should force the warm front to lift into and eventually north of the area with warming temps and ongoing low chances for shower/storms given close proximity to the boundary. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1246 PM EDT Sat May 14 2022 Increasing surface based instability across northern Indiana amid strong surface heating. Presence of frontal boundary extends from northern Michigan south-southwest through northwest Indiana to central Illinois. Anticipate increasingly deep widely scattered convection to continue near KSBN next couple of hours. Weak/diffluent mid level flow downstream to offer only nominal effective deep layer shear which will keep overall storm organization in check with mostly pulse/shortlived convective cells this afternoon, though concede uptick in coverage with time as frontal zone approaches KFWA later this afternoon as surface based CAPE increases to around 2500 J/kg. Strong diurnal nature of convection with decay into mid level debris clouds this evening before clearing. For Sunday, focus for any showers/storms should hold off until beyond 18 UTC. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 14, 3:45 AM EDT, 13 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 345 AM EDT Sat May 14 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150745- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 345 AM EDT Sat May 14 2022 /245 AM CDT Sat May 14 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. There is a chance for scattered thunderstorms during the afternoon and evening today with strong winds and locally heavy rain being the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for scattered thunderstorms during the afternoon and evening Sunday with strong winds and locally heavy rain being the main threats. .SPOTTER INFORMATION STATEMENT... Isolated severe weather is possible today and tomorrow. Should severe weather happen, spotter reports are appreciated. LMZ043-046-150745- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 345 AM EDT Sat May 14 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There is a chance for scattered thunderstorms during the afternoon and evening today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for scattered thunderstorms during the afternoon and evening Sunday.
In the hours before
Special weather statement, May 14, 3:48 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Northern Indiana
348 PM EDT Sat May 14 2022
OHZ001-142030-
Williams OH-
348 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southern Williams
County through 430 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm over
Edon, or 8 miles northeast of Butler, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Edgerton around 405 PM EDT.
Other locations in the path of this storm include Montpelier and
Bryan.
This includes Interstate 80 in Ohio between mile markers 11 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4143 8480 4144 8481 4160 8480 4163 8449
4143 8443
TIME...MOT...LOC 1948Z 295DEG 12KT 4153 8477
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
PBMSpecial weather statement, May 14, 4:07 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Northern Indiana
407 PM EDT Sat May 14 2022
INZ008-009-142030-
Noble IN-De Kalb IN-
407 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northeastern Noble
and northwestern De Kalb Counties through 430 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rome City, or near Kendallville, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Kendallville around 415 PM EDT.
This includes Interstate 69 in Indiana between mile markers 333 and
336.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4143 8501 4137 8522 4149 8530 4153 8521
4153 8511
TIME...MOT...LOC 2007Z 326DEG 13KT 4154 8525
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
PBMSpecial weather statement, May 14, 4:23 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
423 PM EDT Sat May 14 2022
INZ009-OHZ004-142100-
De Kalb IN-Defiance OH-
423 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southeastern De Kalb
and northwestern Defiance Counties through 500 PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Joe, or near Hicksville, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hicksville around 440 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4125 8475 4125 8480 4127 8480 4127 8488
4131 8495 4146 8486 4144 8480 4143 8480
4143 8474 4140 8464
TIME...MOT...LOC 2022Z 300DEG 12KT 4135 8484
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PBMSpecial weather statement, May 14, 4:33 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Northern Indiana
433 PM EDT Sat May 14 2022
INZ018-142100-
Allen IN-
433 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northeastern Allen
County through 500 PM EDT...
At 433 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grabill, or near New Haven, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
New Haven around 450 PM EDT.
Other locations in the path of this storm include Woodburn.
This includes Interstate 469 between mile markers 19 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4112 8513 4127 8502 4127 8496 4123 8480
4100 8490
TIME...MOT...LOC 2033Z 300DEG 9KT 4117 8500
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PBMSpecial weather statement, May 14, 5:04 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
504 PM EDT Sat May 14 2022
OHZ004-015-142145-
Defiance OH-Paulding OH-
504 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of west central
Defiance and central Paulding Counties through 545 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm near
Antwerp, or 8 miles southeast of Hicksville, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4103 8463 4116 8481 4119 8480 4131 8467
4115 8434
TIME...MOT...LOC 2104Z 309DEG 12KT 4120 8467
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PBMSpecial weather statement, May 14, 5:29 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
529 PM EDT Sat May 14 2022
OHZ016-025-142200-
Allen OH-Putnam OH-
529 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southeastern Putnam
and northeastern Allen Counties through 600 PM EDT...
At 529 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pandora, or near Gilboa. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gilboa.
This includes Interstate 75 between mile markers 138 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4085 8401 4103 8404 4106 8388 4085 8388
TIME...MOT...LOC 2129Z 352DEG 3KT 4095 8394
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:54 PM EDT | Special Weather Statement | IWX | Fulton | 36 min |
| May 14, 3:48 PM EDT | Special Weather Statement | IWX | Williams | 42 min |
| May 14, 5:04 PM EDT | Special Weather Statement | IWX | Paulding | 41 min |
| May 14, 5:16 PM EDT | Areal Flood Advisory | IWX | Putnam | 21 min |
| May 14, 5:29 PM EDT | Special Weather Statement | IWX | Putnam | 31 min |
| May 14, 5:40 PM EDT | Special Weather Statement | IWX | Van Wert | 50 min |
| May 14, 6:29 PM EDT | Special Weather Statement | IWX | Allen | 31 min |
Nearby
Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.